Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 40, NWS Wilmington, NC

May 11, 2008Bladen County, Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 11, 2008, 7:45 PM EDT for Bladen County, Robeson County, North Carolina. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2008, 7:45 PM EDT (23:45 UTC)
Expired
May 11, 2008, 8:30 PM EDT
In force
45 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Bladen County, NC, Robeson County, NC

The radar

The Wilmington radar (KLTX), 72 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 7:55 PM EDTHAIL 0.755 Se Lumberton, NCMOST HAIL WAS DIME SIZED AND COVERED THE GROUND BUT SEVERAL NICKEL TO QUARTER SIZED HAIL STONES WERE NOTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 2:07 PM EDTTornado WatchSPC6 hr
May 11, 4:43 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KILM 112346
SVRILM
NCC017-155-120030-
/O.NEW.KILM.SV.W.0040.080511T2345Z-080512T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
745 PM EDT SUN MAY 11 2008

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
  CENTRAL BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 830 PM EDT

* AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR HESTERTOWN...OR
  NEAR LUMBERTON...AND MOVING EAST AT 49 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   SMITHS BY 750 PM...
   BLADENBORO BY 755 PM...
   ABBOTTSBURG BY 800 PM...
   RUSKIN BY 805 PM...
   ELIZABETHTOWN BY 810 PM...
   SMITHS CROSSROADS BY 825 PM...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

LAT...LON 3475 7838 3471 7837 3466 7831 3462 7831
      3457 7825 3456 7825 3452 7827 3450 7906
      3468 7908
TIME...MOT...LOC 2345Z 266DEG 43KT 3460 7894

$$
2 follow-up statements
000 
WWUS52 KILM 120016
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
816 PM EDT SUN MAY 11 2008

NCC155-120026-
/O.CAN.KILM.SV.W.0040.000000T0000Z-080512T0030Z/
ROBESON NC-
816 PM EDT SUN MAY 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROBESON COUNTY IS
CANCELED...

IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING
FOR SOUTHEAST NORTH CAROLINA.

LAT...LON 3471 7837 3466 7831 3462 7831 3457 7825
      3452 7827 3454 7867 3470 7872 3475 7838
TIME...MOT...LOC 0016Z 266DEG 43KT 3462 7849

$$

NCC017-120030-
/O.CON.KILM.SV.W.0040.000000T0000Z-080512T0030Z/
BLADEN NC-
816 PM EDT SUN MAY 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHERN BLADEN COUNTY...

AT 815 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS
LOCATED NEAR WHITE LAKE...OR 6 MILES EAST OF ELIZABETHTOWN...MOVING
EAST AT 49 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   SMITHS CROSSROADS BY 825 PM EDT...

HAIL UP TO THREE QUARTERS OF AN INCH DIAMETER HAS BEEN REPORTED EAST 
OF LUMBERTON WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING
FOR SOUTHEAST NORTH CAROLINA.

LAT...LON 3471 7837 3466 7831 3462 7831 3457 7825
      3452 7827 3454 7867 3470 7872 3475 7838
TIME...MOT...LOC 0016Z 266DEG 43KT 3462 7849

$$

MBB
000 
WWUS52 KILM 120031
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
831 PM EDT SUN MAY 11 2008

NCC017-120041-
/O.EXP.KILM.SV.W.0040.000000T0000Z-080512T0030Z/
BLADEN NC-
831 PM EDT SUN MAY 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BLADEN COUNTY HAS
EXPIRED...

AT 829 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING
FOR SOUTHEAST NORTH CAROLINA.

LAT...LON 3471 7837 3466 7831 3462 7831 3457 7825
      3452 7827 3454 7867 3470 7872 3475 7838
TIME...MOT...LOC 0016Z 266DEG 43KT 3462 7849

$$

MBB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:53 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, May 11, 4:53 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
453 PM EDT SUN MAY 11 2008

.UPDATE...
AS OF 453 PM...TORNADO WATCH NUMBER 309 HAS BEEN ISSUED FOR THE
COASTAL COUNTIES FROM HORRY COUNTY SC NORTH THROUGH PENDER COUNTY
NC. THIS ALSO INCLUDES THE ADJACENT COASTAL WATERS NORTH OF MURRELLS
INLET SC. THIS WATCH RUNS THROUGH 11 PM. THE PREVIOUS TORNADO WATCH
INLAND (#307) REMAINS IN EFFECT THROUGH 8 PM.

&&

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE EASTERN CAROLINAS
TONIGHT...FOLLOWED BY HIGH PRESSURE FOR MONDAY INTO TUESDAY. THIS
HIGH WILL BRING BREEZY CONDITIONS AND MUCH DRIER...COOLER WEATHER.
THE HIGH WILL PUSH OFFSHORE WEDNESDAY...WITH THE NEXT COLD FRONT
EXPECTED TO BRING SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY
THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 3 PM SUNDAY...SEVERE WEATHER THREAT CONTINUES THIS AFTN
ALTHOUGH THE BEST DYNAMICS AND INSTABILITY MAY BE A LITTLE FARTHER
N...NEAR THE WARM FRONT. TEMPS HAVE BEEN SLOW TO RISE BUT HAVE
STARTED TO INCREASE OVER THE LAST 2 HOURS OR SO. BASED OFF FORECAST
SOUNDINGS TEMPS NEED TO GET INTO THE LOW UPPER 70S/LOW 80S TO GET
GOOD SFC BASED CONVECTION GOING. THESE TEMPS SHOULD OCCUR ACROSS
MOST OF THE CWA AS SOME PORTIONS OF SC HAVE ALREADY REACHED THE MARK.
STRONG 250 MB JET AND SHORTWAVE WILL PASS JUST N OF THE AREA...BUT
MAY BE CLOSE ENOUGH TO PROVIDE SOME DYNAMICS. THERE IS A LOT OF DRY
AIR IN THE MID AND UPPER LEVELS WHICH WILL WORK AGAINST ANY STORMS
THAT DO TRY AND DEVELOP IN THE WARM SECTOR. DID DROP POPS OFF A
LITTLE FOR THE AFTN...BUT KEEPING CATEGORICAL FOR NOW.

ONCE FRONT PUSHES THROUGH LATER THIS EVENING MODERATE COLD ADVECTION
DEVELOPS WITH W TO NW WIND STARTING UP. BREEZY CONDITIONS CONTINUE
ALL NIGHT AS GRADIENT REMAINS PINCHED AND COOL AIR MOVES IN. CLOUD
COVER MAY HANG AROUND FOR THE FIRST PART OF THE NIGHT BUT ABUNDANT
DRY AIR THROUGH ALL LEVELS WILL LEAD TO CLEARING SKIES LATE. TEMPS
WILL DROP INTO THE MID TO UPPER 50S OVERNIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
STRONG LOW PRESSURE MOVING NORTHEAST OFF THE VIRGINIA COAST MONDAY
MORNING WILL PRODUCE AN IMPRESSIVE PRESSURE GRADIENT BETWEEN
ITSELF AND THE NEXT HIGH PUSHING IN FROM THE WEST. DEEP VERTICAL
MIXING DURING THE DAY WILL BE ABLE TO TAP 30-33 KNOT WINDS AT 925
MB (2200 FT) AND BRING THEM DOWN IN GUSTS. EVEN THE MOS GUIDANCE
IS SHOWING 16-21 KT SUSTAINED WINDS DURING THE DAY MONDAY. WE
SHOULD TOP OUT JUST BELOW WIND ADVISORY CRITERIA...AND WILL INDICATE
GUSTS AROUND 35 MPH IN THE FORECAST. WINDS WILL DIMINISH WITH THE
LOSS OF HEATING/MIXING MONDAY NIGHT. THE HIGH WILL SLIDE FARTHER
EAST BY TUESDAY MORNING WITH LIGHTER WINDS EXPECTED.

HIGHS TUESDAY AND WEDNESDAY SHOULD GENERALLY BE IN THE MID 70S.
THE INCOMING AIRMASS IS FAIRLY CHILLY FOR THE SEASON: LOWS SHOULD
RANGE FROM THE UPPER 40S TO LOWER 50S BOTH NIGHTS. THIS IS A
LITTLE CHILLIER THAN THE GUIDANCE NUMBERS TUESDAY NIGHT WITH VERY
GOOD RADIATIONAL COOLING EXPECTED UNDER THE HIGH.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 3 PM SUNDAY...RETURN BACK TO MORE SEASONABLE WEATHER ON WED AS
RIDGE BUILDS OVERHEAD WED AFTN AND SFC HIGH SHIFTS OFFSHORE WED AFTN
INTO THURS WITH WARMER AND MOISTER RETURN FLOW SETTING UP. LOOKS
LIKE LOW PRESSURE SYSTEM TRACKING ACROSS CANADA WILL DRAG A COLD
FRONT ACROSS THE EASTERN CONUS IN THE WED TO THURS TIME FRAME.
LATEST MODEL RUNS TRY TO SPIN UP A FEW LOWS ALONG THIS FRONTAL
BOUNDARY WITH MID LEVEL FLOW REMAINING W-SW. A HIGHER AMPLITUDE
TROUGH SETS UP IN THE MID TO UPPER LEVELS AND MOVES ALONG THE EAST
COAST FRI INTO SAT FINALLY PUSHING OFF SHORE BY SUN. THIS SHOULD
FINALLY CLEAR THE LOCAL AREA OUT BY SUN LEAVING DRIER AND COOLER
WEATHER HEADING INTO THE EARLY PART OF NEXT WEEK. GFS AND ECMWF SHOW
SOME DISCREPANCIES IN TERMS OF TIMING AND STRENGTH OF FEATURES SO
WILL NEED TO FINE TUNE ONCE MODELS RESOLVE THESE FEATURES BETTER.
OVERALL LOOKS LIKE A MESSY FORECAST FROM THURS THROUGH SAT.  FOR NOW
WILL STICK CLOSE TO PREVIOUS FORECAST WITH CHC POPS THROUGH MOST OF
THURS TO SAT TIME FRAME.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
FIRST BOUT OF RAIN/THUNDERSTORMS IS TO OUR EAST...NOW THE QUESTION
BECOMES WILL WE SEE A SECOND ROUND LATER TODAY.  HOW MUCH SUNSHINE
WE SEE THIS AFTERNOON WILL DETERMINE THE THREAT FOR THUNDERSTORMS
LATER TODAY.  SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. AN ISOLATED TORNADO IS POSSIBLE.  IF STORMS FORM THE TIMING
WOULD BE...20-23Z INLAND TERMINALS AND 22-01Z COASTAL TERMINALS. A
PERIOD OF MVFR/IFR CEILINGS AND VISIBILITIES IS POSSIBLE WITHIN
ANY LATE DAY/EVE THUNDERSTORMS. WINDS PICK UP AS THE PRESSURE
GRADIENT TIGHTENS WITH SOUTH TO SOUTHWEST WINDS GUSTING OVER 20
KNOTS LATE.

NO VISIBILITY OR CEILING CONCERNS TONIGHT BEHIND THE FRONT AS SKIES
CLEAR.  A TIGHT PRESSURE GRADIENT WILL DEVELOP OVERNIGHT LEADING TO
GUSTY WESTERLY WINDS.  GUSTY WINDS WILL CONTINUE INTO THE DAY MONDAY
BEFORE THE PRESSURE GRADIENTS EASES A BIT MONDAY NIGHT.

OUTLOOK FOR TUESDAY THROUGH THURSDAY...
VFR CONDITIONS ARE EXPECTED TUESDAY. POSSIBLE MVFR/IFR CONDITIONS
FROM FOG/LOW STRATUS LATE WEDNESDAY NIGHT/MORNING. BRIEF MVFR/IFR
FROM CONVECTION ON THURSDAY AHEAD OF A COLD FRONT.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SUNDAY...STRONG S TO SW FLOW TODAY WILL CONTINUE BUT VEER
TO W/NW AS COLD FRONT MOVES ACROSS THE WATERS LATER THIS EVENING.
GRADIENT REMAINS TIGHT BEHIND THE FRONT AS TRIPLE POINT LOW TO THE N
DEEPENS AND SFC HIGH BUILDS IN. MODERATE COLD ADVECTION AND STRONG
850 MB JET (35 TO 45 KT) OVERNIGHT WILL HELP SUSTAIN GUSTY WINDS
INTO MON. GALE WARNING CONTINUES FOR ALL ZONES THOUGH WINDS ARE
CURRENTLY BELOW SCA CRITERIA. FREQUENT GUSTS EXCEEDING GALE FORCE
SHOULD RESUME WITHIN THE NEXT FEW HOURS...LASTING THROUGH THE
EVENING AND INTO MON AM. STRONG SRLY FLOW WILL PUSH SEAS WELL OVER 6
FT BY EVENING WITH STRONGER OFFSHORE RESULTING IN SEAS APPROACHING
10 FT WELL AWAY FROM SHORE EARLY MON.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 3 PM SUNDAY...STRONG LOW PRESSURE WILL PUSH OFF THE VIRGINIA
COAST MONDAY MORNING. THE PRESSURE GRADIENT BETWEEN THIS STRONG
LOW (990 MB) AND HIGH PRESSURE OVER ARKANSAS (1018 MB) WILL
PRODUCE GALE FORCE GUSTS ACROSS THE COASTAL WATERS THROUGH MONDAY
INTO MONDAY EVENING. SUSTAINED WINDS WILL PROBABLY TOP OUT AROUND
30 KT BUT EVEN WITH THE RELATIVELY SHORT WEST TO NORTHWEST
TRAJECTORY THIS SHOULD MAINTAIN SEAS IN THE 3-6 FOOT RANGE THROUGH
MONDAY EVENING.

THE HIGH WILL MOVE INTO WEST VIRGINIA TUESDAY MORNING AS THE
TIGHTEST PORTION OF THE PRESSURE GRADIENT MOVES WELL OFFSHORE
FOLLOWING THE LOW. OUR WINDS WILL TURN NORTHERLY AND DIMINISH
THROUGH THE DAY. THE HIGH WILL SETTLE OVERHEAD TUESDAY NIGHT WITH
LIGHT WINDS AND < 3 FT SEAS EXPECTED.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 3 PM SUNDAY...WINDS WILL SHIFT AROUND TO THE SOUTH BY WED
AFTN AS HIGH SHIFTS OFF SHORE AND RETURN FLOW SETS UP. WINDS WILL
REMAIN MAINLY 10 KTS OR LESS THROUGH WED AFTN KEEPING SEAS QUITE
TRANQUIL....BUT WILL INCREASE HEADING INTO WED NIGHT AS GRADIENT
TIGHTENS. SEAS WILL MOST LIKELY INCREASE INTO SCA LEVELS BY THURS
AFTN IN THE OUTER WATERS AND SHOULD NEAR SCA HEADING INTO THE
WEEKEND IN A PERSISTENT SOUTHERLY FLOW. SEAS ELSEWHERE SHOULD
REMAIN IN THE 3 TO 5 FT RANGE THURS INTO FRI.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...GALE WARNING UNTIL 6 AM EDT TUESDAY FOR AMZ250-252-254-256.

&&

SYNOPSIS...TRA
NEAR TERM...III
SHORT TERM...TRA
LONG TERM...RGZ
AVIATION...III
Hazardous weather outlook, May 11, 3:39 PM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
339 PM EDT SUN MAY 11 2008

AMZ250-252-254-256-121945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
339 PM EDT SUN MAY 11 2008

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SCATTERED SHOWERS AND THUNDERSTORMS MAY CROSS THE WATERS AHEAD OF
A STRONG COLD FRONT THIS EVENING. SOME STORMS MAY BE SEVERE.

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ087-096-099-SCZ017-023-024-032-033-121945-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
339 PM EDT SUN MAY 11 2008

...TORNADO WATCH 307 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. SCATTERED
THUNDERSTORMS MAY DEVELOP THIS EVENING AS A STRONG COLD FRONT
CROSSES THE AREA. DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN
AND LIGHTING ARE EXPECTED. ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG AND GUSTY WINDS EXPECTED ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ100-121945-
BRUNSWICK-
339 PM EDT SUN MAY 11 2008

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. SCATTERED
THUNDERSTORMS MAY DEVELOP THIS EVENING AS A STRONG COLD FRONT
CROSSES THE AREA. DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN
AND LIGHTING ARE EXPECTED. ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG AND GUSTY WINDS EXPECTED ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ097-101-SCZ034-039-046-121945-
PENDER-NEW HANOVER-HORRY-WILLIAMSBURG-GEORGETOWN-
339 PM EDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. SCATTERED
THUNDERSTORMS MAY DEVELOP THIS EVENING AS A STRONG COLD FRONT
CROSSES THE AREA. DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN
AND LIGHTING ARE EXPECTED. ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG AND GUSTY WINDS EXPECTED ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

III

In the hours before

Local storm report, May 11, 6:06 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
606 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             4 W HAMPSTEAD           34.37N 77.77W
05/11/2008  E0.75 INCH       PENDER             NC   NWS EMPLOYEE

            PENNY TO NICKEL SIZE HAIL REPORTED BY NWS EMPLOYEE

&&

III
Local storm report, May 11, 6:13 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
613 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     FUNNEL CLOUD     OGDEN                   34.26N 77.80W
05/11/2008                   NEW HANOVER        NC   COUNTY OFFICIAL

            DEPUTY REPORTED A FUNNEL CLOUD TO PENDER COUNTY SHERIFFS
            OFFICE

&&

RZOUZIAS
Local storm report, May 11, 6:25 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
625 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TORNADO          OGDEN                   34.26N 77.80W
05/11/2008                   NEW HANOVER        NC   LAW ENFORCEMENT

            TORNADO TOUCHDOWN REPORTED AT MARKET ST AND TORCHWOOD DR
            NEAR BAYSHORE SUBDIVISION. OGDEN F.D. IS ON-SITE AND
            REPORTS SOME DAMAGE. RADAR ESTIMATED TIME IS 600 PM.

&&

TRA
Special weather statement, May 11, 6:45 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
645 PM EDT SUN MAY 11 2008

NCZ096-097-112345-
BLADEN-PENDER-
645 PM EDT SUN MAY 11 2008

AT 643 PM EDT...THUNDERSTORMS WERE PRODUCING HEAVY RAINS...IN A LINE
FROM NEAR ELKTON TO THE BLADEN AND PENDER COUNTY LINE NEAR
ROWAN...MOVING EAST AT 58 MPH

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...
GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE ASHTON...BURGAW...
CARVERS...COUNCIL...CURRIE...ELKTON...KELLY...LISBON...LONG CREEK...
MALPASS CORNER...MAPLE HILL AND MONTAGUE.

&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

RGZ
Local storm report, May 11, 6:47 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
647 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TORNADO          OGDEN                   34.26N 77.80W
05/11/2008                   NEW HANOVER        NC   LAW ENFORCEMENT

            POSSIBLE TORNADO TOUCHDOWN REPORTED BY NEW HANOVER COUNTY
            911 AT MARKET ST AND TORCHWOOD DR NEAR BAYSHORE
            SUBDIVISION.

&&

TRA
Special weather statement, May 11, 7:23 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
723 PM EDT SUN MAY 11 2008

NCZ096-120000-
BLADEN-
723 PM EDT SUN MAY 11 2008

AT 723 PM EDT...A STRONG THUNDERSTORM WAS...6 MILES NORTHEAST OF
LAGOON...OR 9 MILES NORTHEAST OF ELIZABETHTOWN...MOVING EAST AT 53
MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE ELIZABETHTOWN...AMMON...
LAGOON...RUSKIN...SMITHS CROSSROADS...WHITE OAK...DUBLIN AND WHITE
LAKE.

&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

III

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 11:09 AM EDTAreal Flood AdvisoryILMNew Hanover2 hr
May 11, 4:54 PM EDTSevere Thunderstorm WarningILMBladen, Columbus48 min
May 11, 5:28 PM EDTSevere Thunderstorm WarningILMBladen, New Hanover, Pender47 min
May 11, 5:50 PM EDTTornado WarningILMNew Hanover25 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.